Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 114, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 24, 2001, 3:58 PM MDT for Elbert County, Lincoln County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2001, 3:58 PM MDT (21:58 UTC)
- Expired
- Jul 24, 2001, 4:45 PM MDT
- In force
- 47 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties
Counties Elbert County, CO, Lincoln County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 1564 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 242201 SVRDEN COC039-073-242245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 358 PM MDT TUE JUL 24 2001 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 445 PM MDT * AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHEAST OF MATHESON...OR ABOUT 18 MILES SOUTHWEST OF LIMON...MOVING EAST AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...MATHESON. LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. VERY HEAVY RAINFALL...UP TO AN INCH AND A HALF IN 30 MINUTES...WILL ALSO OCCUR WITH THIS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DENVER. THIS WARNING REPLACES THE SEVERE THUNDERSTORM WARNING WHICH WAS IN EFFECT FOR SOUTHEAST ELBERT COUNTY UNTIL 4 PM. LAT...LO[N 3919 10402 3893 10402 3888 10357 3920 10359 DANKERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:00 PM MDT, 58 minutes earlier.
Area forecast discussion, Jul 24, 3:00 PM MDT, 58 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 300 PM MDT TUE JUL 24 2001 MDLS SHW THE FLO OF TROPICAL MONSOONAL MOISTURE FM MEX ACRS NM INTO CNTRL RCKYS WILL CONTINUE THRU PRD. BOTH NGM AND MESOETA SHW PRECIPITIBLE WATERS OVR AN INCH ALG WITH HI CAPES. NGM HAS THE HIEST CAPES LATE THIS AFTN AND AGN ON WED AFTN. MDLS ALSO KEEP LO LVL UPSLP FLO OVR HI PLAINS WHICH WILL KEEP AMS MOIST AT ALL LVLS. ALSO WK SHT WV WILL ADD TO INSTBLTY THIS EVE. WILL MENTION PSBL SVR ALG WITH PSBL HVY RAIN OVR NERN PLAINS THIS EVE. ANOTHER APPARENT SHT WV WED NGT BUT FCST UPR AIR SOUNDINGS WERE NOT AS SATURATED AS THIS EVE. ON THU NGT MDLS START TO MOVE WK UPR TROF ACRS AREA...SO WILL INCRS POPS TO LIKELY MNLY E OF MTNS. WK LO LVL UPSLP FLO WILL PERSIST GNLY THRU PRD. LTL CHNG XPCTD IN TEMPS BUT WITH HIR SFC DWPTS OVR HI PLAINS MIN TEMPS WILL BE LTL WRMR THAN MOS TEMP GDNC. GENLY FVR MESOETA FCST SFC TEMPS FOR MAX TEMPS OVR SUMWHT COOLER MOS TEMP GDNC. IN XTNDD PRD...MRF MOVES STG SHT WV ACRS STA ON FRI AS ANOTHER SYS WILL PRODUCE A GUD UPR TROF OVR PAC NW AND STG SHT WV MOVG ACRS NRN RCKYS ON SAT. DRIER WLY FLO ALF STARTING ON SUN WILL SHUNT TROPICAL MONSOONAL MSTR TO THE S BUT WITH PERSISTENT LO LVL UPSLP FLO E OF MTNS WILL KEEP THRT OF LATE DAY CONVECTION IN THRU PRD. TEMPS WILL BE NR OR BLO SEASONAL NORMS. GARD...WFOp BOULDER .DEN...NONE.
In the hours before
Special weather statement, Jul 24, 10:15 AM MDT, 5 hours 43 minutes before
COZ030>051-242000- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1015 AM MDT TUE JUL 24 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: THE ATMOSPHERE ACROSS NORTHEAST COLORADO REMAINS VERY MOIST...WHICH WILL LEAD TO ANOTHER ROUND OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS TODAY. THE STORMS WILL DEVELOP OVER THE MOUNTAINS AND FOOTHILLS DURING THE EARLY AFTERNOON. BY LATE AFTERNOON...THE STORMS WILL MOVE INTO THE URBAN CORRIDOR...WHICH WILL LEAD TO ANOTHER AFTERNOON RUSH HOUR MARRED BY HEAVY RAIN. HOWEVER...THE FLOW ALOFT WILL BE STRONG ENOUGH TO KEEP THE STORMS FROM LINGERING OVER ANY GIVEN AREA TOO LONG. THE PRIMARY THREAT FROM TODAY'S STORMS WILL BE VERY HEAVY RAINFALL. ACROSS THE PLAINS...GENERALLY EAST OF A STERLING TO LIMON LINE... LARGE HAIL WILL POSSIBLE AFTER 4 PM. SPOTTER ACTIVATION MAY BE REQUIRED FOR THE EASTERN PLAINS THIS AFTERNOON.
Special weather statement, Jul 24, 2:00 PM MDT, 1 hour 58 minutes before
COZ030>051-242200- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 200 PM MDT TUE JUL 24 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: VERY MOIST AIR CONTINUES TO GRIP NORTHEASTERN COLORADO. THUNDERSTORMS THIS AFTERNOON WILL DEVELOP FIRST ALONG THE FOOTHILLS AS THE ATMOSPHERE CONTINUES TO DESTABILIZE. BY 3 PM...THE STORMS WILL MOVE INTO THE FRONT RANGE BRINING VERY HEAVY RAIN AND SMALL HAIL. HEAVY RAIN WILL BE POSSIBLE ACROSS THE METRO DURING RUSH HOUR AGAIN THIS AFTERNOON. ACROSS THE EASTERN PLAINS...THE STORMS WILL LAST WELL INTO THE EVENING. HAIL OVER THREE-QUARTERS OF AN INCH IS POSSIBLE EAST OF A STERLING TO A LIMON LINE THIS EVENING. SIMILAR WEATHER CONDITIONS ARE EXPECTED AGAIN TOMORROW. SPOTTER ACTIVATION MAY BE REQUIRED ON THE EASTERN PLAINS AFTER 5 PM TODAY.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:21 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 39 min |
| Jul 24, 5:23 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 67 min |
| Jul 24, 5:43 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.